Texas, 2005

Flash Flooding in Texas, September 10, 2005

September 10, 2005 · NWS EWX · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 10, 7:30 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 10, 7:30 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 PM CDT SAT SEP 10 2005

.UPDATED DISCUSSION... TROPICAL MOISTURE CONTINUES TO MOVE OFF
THE WESTERN GULF INTO SOUTH CENTRAL TEXAS IN ASSOCIATION WITH AN
UPPER LEVEL DISTURBANCE MOVING ACROSS THE WESTERN GULF AND THE
SOUTHERN PORTIONS OF SOUTH TEXAS. A UPPER LEVEL LOW IS LOCATED
OVER NORTHEAST MEXICO AND IS PROVIDING THE FOCUS FOR DEVELOPING
CONVECTION OVER THE EASTERN MEXICO MOUNTAINS MOVING INTO THE RIO
GRANDE PLAINS REGION.

LATEST MODEL GUIDANCE CONTINUES TO MOVE TROPICAL MOISTURE OFF THE
GULF INTO THE FORECAST AREA THROUGH SUNDAY WITH THE GREATEST CHANCES
OF RAIN BEING THIS EVENING...THEN TAPERING OFF AFTER MIDNIGHT BEFORE
INCREASING ONCE AGAIN ON SUNDAY. MODELS MOVE ANOTHER TROPICAL WAVE
ONSHORE EARLY MONDAY WITH CONVECTION DEVELOPING THROUGH EARLY TUESDAY
BEFORE DRIER AIR FILTERS INTO THE REGION BY MID WEEK.

THE ONGOING CONVECTION DEVELOPED AS FORECASTED. EXPECT ACTIVITY
TO DECREASE IN AREA COVERAGE AND INTENSITY AFTER MIDNIGHT AS THE
UPPER LOW OVER MEXICO DRIFTS MORE NORTH. HAVE ADJUSTED THE FORECAST
FOR THIS EVENING RELATED TO THE OBSERVED TRENDS AND AREA RADAR
COVERAGE. LOOK FOR INCREASING CONVECTION ACTIVITY RE-DEVELOPING
SUNDAY MORNING. OTHERWISE...ONGOING FORECAST LOOKS GOOD AND OTHER
CHANGES PLANNED AT THIS TIME.

&&

.PREV DISCUSSION...
CONVECTION HAS NOW DEVELOPED ACROSS MUCH OF THE EASTERN HALF OF
THE COUNTY WARNING AREA...MAINLY EAST OF THE ESCARPMENT. THIS IS
IN ASSOCIATION WITH AN UPPER DISTURBANCE MOVING NORTH OVER THE
WESTERN GULF. OTHER SHOWERS AND STORMS WERE DEVELOPING UNDER THE
UPPER LOW OVER EXTREME NORTHEAST MEXICO. THE ELONGATED NORTH SOUTH
DISTURBANCE WILL CONTINUE MOVING NORTH THIS EVENING AND THIS
COMBINED WITH THE UPPER LOW WILL FUNNEL TROPICAL MOISTURE NORTH
ACROSS THE EASTERN TWO THIRDS OF THE AREA THIS EVENING.
THUS..PROBABILITIES THIS EVENING ARE GREATEST OVER SOUTH CENTRAL
AND EASTERN PORTIONS..THEN TAPER DOWN LATE THIS EVENING. TROPICAL
MOISTURE AND DAYTIME HEATING WILL BE ENOUGH FOR SCATTERED
CONVECTION SUNDAY UNDER A CONTINUED TROPICAL MOISTURE PLUME.
CONTINUED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY
WITH RESIDUAL MOISTURE AND DAYTIME HEATING. ANOTHER TROPICAL WAVE
WILL APPROACH THE COAST TUESDAY WITH ENHANCED SEA BREEZE
CONVECTION SOUTHEAST SECTIONS. AFTER TUESDAY..THE REMAINDER OF THE
WEEK LOOKS FAIRLY DRY WITH CONVECTION MAINLY CONFINED TO SOUTHEAST
PORTIONS UNDER A WEAKENED TROPICAL WAVE FEATURE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 10, 4:27 AM CST, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 AM CDT SAT SEP 10 2005

TXZ171>173-183>194-202>209-217>225-228-111030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
527 AM CDT SAT SEP 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL IS EXPECTED FROM TROPICAL SHOWERS THIS
AFTERNOON AND TONIGHT. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ALTHOUGH NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME, LOCALLY
HEAVY RAINFALL IS POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Laughlin AFB radar (KDFX), 100 km away, was scanning. The volume nearest the first event began at 03:00 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Medina

When
September 10, 9:00 PM CST to 10:30 PM CST
Where
Medina County, D Hanis
Reported by
LAW ENFORCEMENT
Coordinates
29.033, -99.283

Showers and thunderstorms formed in the early evening over western Medina and northern Frio Counties. They showed little movement through the evening, weakening and dissipating near midnight. The storms produced a general 1 inch rain over the west and central parts of Medina County, with the heaviest amounts near 3 inches just north of D'Hanis and near Yancey. FM1796 was closed north of D'Hanis. Flash flooding closed FM2200 and FM462 near Yancey.

Flash Flood, Frio

When
September 10, 9:30 PM CST to 11:00 PM CST
Where
Frio County, Moore
Reported by
LAW ENFORCEMENT
Coordinates
29.050, -99.017

Showers and thunderstorms formed in the early evening over western Medina and northern Frio Counties. They showed little movement through the evening, weakening and dissipating near midnight. The storms produced between 1 and 2 inches of rain in the northeast part of Frio County. The highest accumulation was 4 inches near Big Foot. FM462 and FM472 were closed due to high water near Big Foot.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475856, 5475857.